Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 243, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 1, 2001, 10:59 PM MDT for Yuma County, Colorado. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2001, 10:59 PM MDT (04:59 UTC)
- Expired
- Aug 2, 2001, 12:00 AM MDT
- In force
- 61 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Yuma County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 5.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2178 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 020459 SVRGLD COC125-020600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1059 PM MDT WED AUG 1 2001 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN YUMA COUNTY IN NORTHEAST COLORADO * UNTIL MIDNIGHT MDT * AT 1059 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF YUMA...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ECKLEY AT 1120 PM MDT WRAY AT 1150 PM MDT WAUNETA AT MIDNIGHT MDT ANOTHER LOCATION IN THIS WARNING IS...LAIRD. HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. HEAVY RAINS FROM THIS STORM MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. $$ ! LAT...LON 4033 10276 3994 10280 4004 10207 4041 10210 COLEMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 10:52 PM MDT, 7 minutes earlier.
Area forecast discussion, Aug 1, 10:52 PM MDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1052 PM MDT WED AUG 1 2001 TSRA WERE PERSISTING ACROSS THE N FA. SPC ISSUED A SVR TSRA BOX FOR OUR NEBRASKA CWA. THEREFORE I HAVE UPDATED ZONES TO REFLECT THIS. .GLD...NONE. VP
In the hours before
Special weather statement, Aug 1, 7:33 PM MDT, 3 hours 26 minutes before
COZ090>092-KSZ001>003-013>015-027>029-NEZ079>081-020400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 733 PM MDT WED AUG 1 2001 ...A SEVERE THUNDERSTORM WATCH CONTINUES FOR MUCH OF NORTHWEST KANSAS...SOUTHWEST NEBRASKA...AND EASTERN COLORADO... THE FOLLOWING KANSAS COUNTIES ARE IN THIS WATCH...CHEYENNE... RAWLINS...DECATUR...SHERMAN...THOMAS...SHERIDAN...WALLACE...LOGAN... AND GOVE. IN COLORADO THE WATCH INCLUDES THESE COUNTIES...YUMA...KIT CARSON... AND CHEYENNE. THE WATCH ALSO COVERS THESE COUNTIES IN SOUTHWEST NEBRASKA...DUNDY... HITCHCOCK...AND RED WILLOW. YOU CAN EXPECT THUNDERSTORMS TO DEVELOP THROUGH THIS EVENING ACROSS THE WATCH AREA. SOME STORMS MAY BE SEVERE. IN ADDITION...DANGEROUS FREQUENT CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THUNDERSTORMS THIS EVENING. IF YOU ARE OUTDOORS IN THE VICINITY OF THUNDERSTORMS SEEK SHELTER IMMEDIATELY. IF NO SHELTER IS AVAILABLE...FIND A LOW SPOT AWAY FROM TREES...FENCES...AND POLES. MAKE SURE THE PLACE YOU PICK IS NOT SUBJECT TO FLOODING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO DEVELOP. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY LIGHTNING. IF A THUNDERSTORM APPROACHES YOUR AREA...SEEK SHELTER INSIDE A STURDY BUILDING IMMEDIATELY. DORN/MENTZER
Local storm report, Aug 1, 7:54 PM MDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
754 PM MDT WED AUG 01 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM 5 S JOES CO .75 INCH HAIL
08/01/01 YUMA REPORTED BY STORM
SPOTTER.
0725 PM 8 SW ECKLEY CO .75 INCH HAIL
08/01/01 YUMA REPORTED BY STORM
SPOTTER.Local storm report, Aug 1, 9:14 PM MDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
914 PM MDT WED AUG 01 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM 9 S YUMA CO .88 INCH HAIL
08/01/01 YUMA REPORTED BY STORM
SPOTTER.Local storm report, Aug 1, 9:37 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
937 PM MDT WED AUG 01 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0929 PM CLARKVILLE CO 60 MPH TSTM GUST
08/01/01 YUMA 2 TREE LIMBS DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Aug 1, 10:00 PM MDT, 59 minutes before
COZ090>092-KSZ001>003-013>015-027>029-NEZ079>081-020415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1000 PM MDT WED AUG 1 2001 ...THE SEVERE THUNDERSTORM WATCH FOR MUCH OF NORTHWEST KANSAS...SOUTHWEST NEBRASKA...AND EASTERN COLORADO HAS EXPIRED... SCATTERED THUNDERSTORMS WILL CONTINUE OVER EASTERN COLORADO... SOUTHWEST NEBRASKA...AND NORTHWEST KANSAS THROUGH 230 AM MDT (330 AM CDT). HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THEREFORE...THE SEVERE THUNDERSTORM WATCH HAS EXPIRED. MENTZER
Special weather statement, Aug 1, 10:54 PM MDT, 5 minutes before
NEZ079>081-020900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1054 PM MDT WED AUG 1 2001 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR SOUTHWEST NEBRASKA... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 3 AM MDT (4 AM CDT). THE FOLLOWING NEBRASKA COUNTIES ARE IN THIS WATCH...DUNDY...HITCHCOCK...AND RED WILLOW.. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE 'FAVORABLE FOR SEVERE THUNDERSTORMS TO DEVELOP. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY LIGHTNING. IF A THUNDERSTORM APPROACHES YOUR AREA...SEEK SHELTER INSIDE A STURDY BUILDING IMMEDIATELY. LOCKHART
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:14 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 31 min |
| Aug 1, 6:48 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 57 min |
| Aug 1, 7:45 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 45 min |
| Aug 1, 8:37 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 53 min |
| Aug 1, 9:31 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 59 min |
| Aug 1, 10:31 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 29 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.